New York, 2013

Flooding and Hail in New York, July 3, 2013

July 3, 2013 · NWS BUF · 14 events in 3 counties and zones

Thunderstorms developed over the northern Finger Lakes along a lake breeze in a warm humid air mass. The thunderstorms produce damaging winds which downed trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Thunderstorms developed over the northern Finger Lakes along a lake breeze in a warm humid air mass. The thunderstorms produce damaging winds which downed trees and power lines. These were reported in Shelby Center, Fairport, Pittsford, Macedon, Palmyra, Newark and Lyons. The thunderstorms also produced hail up to one inch in diameter in Waterport. Between one-and-one-half and two-and-one half inches of rain was measured across parts of Monroe and Wayne Counties. This amount of rain in a very short time resulted in poor drainage flooding in the City of Rochester. Several city streets were inundated, included Amsterdam Road and Monroe Avenue.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 3, 2:40 PM EST, 59 minutes earlier.

Area forecast discussion, Jul 3, 2:40 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EDT WED JUL 3 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE ATLANTIC AND LOW PRESSURE OVER THE MIDWEST
WILL CONTINUE TO ADVECT WARM AND HUMID AIR FROM THE SOUTH INTO THE
REGION. THIS PATTERN WILL CAUSE MOST OF THE REGION TO BE CLOUDY FOR
THE REMAINDER OF THE WEEK ALONG WITH A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...
HIGH DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL LINGER ACROSS THE
REGION THROUGH TONIGHT AND THURSDAY AS HIGH PRESSURE TO THE EAST
DRAWS WARM AND HUMID AIR NORTHWARD ACROSS THE EASTERN U.S. THIS WILL
PRESENT A FAVORABLE ENVIRONMENT FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP...GIVEN A LOW LEVEL FORCING MECHANISM TO INITIATE
CONVECTION. THE UPPER LEVEL REGIME IS LACKING IN STRONG SUPPORT FOR
STORM DEVELOPMENT...BUT WILL MAINTAIN ANY INITIATED CELLS THAT CAN
TAP INTO THE TALL BUT THIN CONVECTIVE POTENTIAL ENERGY THIS EVENING
AND AGAIN ON THURSDAY. WILL HAVE A PERIOD OF LIKELY POPS IN THE
INTERIOR PORTIONS OF WESTERN NY ALONG AND INLAND OF THE LAKE BREEZE
BOUNDARIES AND ACROSS AREAS OF TERRAIN ENHANCED LIFT...THEN A LULL
LATER TONIGHT.

THE CHANCE OF RAINS WILL INCREASE AGAIN ON THURSDAY AS A SLIGHT
INCREASE IN BOUNDARY LAYER WINDS TO 25 KNOTS ACCOMPANIES THE NEXT
SURGE OF MOIST AIR FROM THE SOUTH. PRECIPITABLE WATER VALUES WILL
INCREASE FROM ABOUT 1.50 INCHES TO MORE THAN 2 INCHES...WHICH IS
ABOUT 175 PERCENT OF NORMAL FOR THIS TIME OF YEAR. DEEP LAYER
MOISTURE...A NARROW CAPE PROFILE... A BROAD AREA OF LOW LEVEL LIFT
AND WELL ALIGNED WINDS TO PRODUCE TRAINING CELLS WILL PROVIDE
ENOUGH INGREDIENTS FOR EFFICIENT RAIN PRODUCTION ON THURSDAY. THE
WETTEST PART OF THE DAY SHOULD BE DURING MID MORNING TO MID
AFTERNOON AND WILL INCLUDE ALL OF WESTERN NY FROM LAKE ERIE TO THE
THE FINGER LAKES...AND THEN EAST AND NORTH TO THE EASTERN LAKE
ONTARIO REGION DURING THE AFTERNOON TO EARLY EVENING.

TEMPERATURES WILL BE RATHER MILD AND MUGGY TONIGHT WITH LOWS IN THE
MIDDLE 60S ACROSS THE SOUTHERN TIER AND TUG HILL REGION...AND THE
UPPER 60S TO JUST AROUND 70 ELSEWHERE. AREAS OF FOG WILL FORM ONCE
AGAIN IN THE VALLEYS OF THE SOUTHERN TIER AND A LIGHTER FOG ACROSS
THE REST OF THE FORECAST AREA. HIGHS ON THURSDAY BE IN THE UPPER 70S
TO THE LOWER 80S...WITH SOME MID 80S ACROSS CENTRAL NY. TEMPS WILL
BE LIMITED BY THE THICKER CLOUD COVER AND EARLY DAY RAINS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THE UNUSUAL LARGE SCALE BLOCKING PATTERN THAT WE HAVE DEALT WITH FOR
THE PAST WEEK OR SO WILL BREAK DOWN DURING THIS PERIOD...AS THE
ANOMALOUS DEEP CIRCULATION OVER THE NATIONS MID SECTION WILL
GRADUALLY FILL AND EVENTUALLY BE PICKED UP BY THE SUB TROPICAL JET.
MEANWHILE...THE STRONG BERMUDA HIGH OFF THE COAST OF THE CAROLINAS
WILL BUILD WESTWARD UNDER THE AREA VACATED BY THE EXITING UPPER
LEVEL LOW. THIS WILL ESTABLISH A BROAD WEST TO EAST ORIENTED RIDGE
SOUTH OF 40N...BUT THIS IS GETTING INTO THE LONG TERM PORTION OF THE
FORECAST.

THE DEEP SOUTHERLY FLOW MAINTAINED AS A RESULT OF THE TWO MAIN
HEMISPHERIC FEATURES DESCRIBED ABOVE HAS BEEN TRANSPORTING TROPICAL
MOISTURE NORTHWARDS FOR NEARLY A WEEK. THE PLUME OF 1.75 TO 2 INCH
PWAT AIR HAS BEEN NEARLY STATIONARY DURING THIS TIME...WITH AMSU
SOUNDER AND WV IMAGERY PLACING THE AXIS FROM FLORIDA UP THE EASTERN
SEABOARD TO COASTAL NEW ENGLAND. IT SHOULD COME AS NO SURPRISE THAT
FAIRLY WIDESPREAD FLOODING HAS BEEN OBSERVED UNDER THIS RIVER OF
MOISTURE. AS THE BERMUDA HIGH NOSES WESTWARD THOUGH...THE PLUME WILL
PUSH WEST AS WELL...PLACING ITS AXIS OVER OUR REGION DEEP INTO THE
WEEKEND. THIS WILL AT THE VERY LEAST KEEP HUMID CONDITIONS IN PLACE
WHILE ALSO PROLONGING THE RISK FOR LOCALIZED HYDRO ISSUES. SPEAKING
OF WHICH...THE DIFFICULT PORTION OF THE FORECAST WILL BE TIMING THE
CONVECTION TRIGGERING SHORTWAVES THAT WOULD ACT UPON THIS AVAILABLE
MOISTURE.

ONE SUCH SHORTWAVE IS FORECAST TO LIFT AWAY FROM OUR REGION EARLY
THURSDAY NIGHT. THIS COUPLED WITH THE LOSS OF DIURNAL HEATING WILL
SET UP A FAMILIAR SCENARIO OF EARLY EVENING CONVECTION DYING AWAY TO
LEAVE A MUGGY UNEVENTFUL NIGHT.

UNLIKE PREVIOUS DAYS...THE POTENTIAL FOR CONVECTION ON FRIDAY IS
MORE UNCERTAIN. WHILE OUR AIRMASS WILL CERTAINLY BE UNSTABLE...THERE
IS NOT STRONG CONSENSUS BETWEEN THE GUIDANCE PACKAGES OF A SHORTWAVE
THAT WILL FOCUS THE CONVECTION. THIS MAY BE A CASE WHERE STORMS WILL
HAVE TO RELY ON LAKE BREEZE BOUNDARIES AND AREAS OF JET INDUCED
LIFT. IN TERMS OF THE LATTER...THERE IS A SUGGESTION THAT A WEAKLY
COUPLED JET WILL BE IN PLACE OVER THE FAR WESTERN COUNTIES...BUT
THESE FEATURES ARE OFTEN 'OVER PLAYED' BY THE MODELS DURING THE WARM
MONTHS AND ARE THEREFORE LESS TRUSTWORTHY TO USE AS A FORECAST
PARAMETER. HAVE GREATER CONFIDENCE THAT A LAKE BREEZE WILL BE IN
PLACE OFF LK ERIE SO WILL USE HIGH CHC POPS FOR PARTS OF THE SRN
TIER...UPPER GEN VALLEY AND FINGER LAKES REGION WHILE LAKE SHADOWING
DOWNWIND OF LK ERIE WILL JUSTIFY SLGT CHC POPS FOR THE IAG FRONTIER.
A CONCERN WITH ANY CONVECTION THAT DOES FIRE UP IS THAT AN ANALYSES
OF CORFIDI VECTORS STRONGLY SUGGESTS SLOW 'MOVING' IF NOT BACK
BUILDING CELLS. GIVEN THE HIGH PWAT VALUES AND RELATIVELY MOIST
ANTECEDENT CONDITIONS...THIS WOULD FURTHER HEIGHTEN THE THREAT OF
LOCALIZED FLOODING. WILL ADD THIS FLASH FLOOD POTENTIAL TO THE HWO
PRODUCT AND WILL ONCE AGAIN USE SOME ENHANCED WORDING IN THE GRIDS TO
EXPRESS POTENTIAL FOR HEAVY RAIN.

ON SATURDAY...THE WESTWARD EXTENSION OF THE BERMUDA HIGH SHOULD
CIRCULATE ANY SUBTLE SHORTWAVES TO THE WEST OF OUR FORECAST AREA.
THIS WOULD AGAIN LEAVE LAKE BREEZE BOUNDARIES AS THE PRIMARY
FOCUSING MECHANISM FOR ANY CONVECTION. THE VAST MAJORITY OF THE
DAY...AND FOR THAT MATTER THE BULK OF THE FORECAST AREA...SHOULD
THUS BE RAIN FREE WITH MID SUMMER WARMTH AND HUMIDITY PREVAILING.

AS MENTIONED...IT WILL BE WARM AND HUMID DURING THIS STRETCH.
DAYTIME HIGHS RANGING FROM THE UPPER 70S ACROSS ELEVATED TERRAIN TO
THE MID 80S ACROSS THE LAKE PLAINS...WHILE OVERNIGHT LOWS WILL RANGE
FROM THE MID 60S TO NEAR 70 FOR THE SAME RESPECTIVE AREAS. THESE
READINGS WILL AVERAGE ABOUT 7 DEGREES ABOVE NORMAL.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE HEMISPHERIC PATTERN WILL CERTAINLY LOOK DIFFERENT DURING THIS
PERIOD...AS A WEST TO EAST ORIENTED RIDGE SOUTH OF 40N WILL BE
ANCHORED IN PLACE WHILE SUBTLE SHORTWAVES WILL RACE ALONG THE
CANADIAN BORDER WITHIN A LOW AMPLITUDE FLOW. WHILE THIS PATTERN WILL
BE QUITE DISSIMILAR FROM THAT FROM THE PREVIOUS WEEK...OUR SENSIBLE
WEATHER WILL CHANGE VERY LITTLE. IT WILL REMAIN VERY WARM AND HUMID
WITH PASSING SHORTWAVES OFFERING THE POTENTIAL FOR DAILY
THUNDERSTORM ACTIVITY. SOME DETAILS...

THE MUCH TALKED ABOUT BERMUDA HIGH WILL CONTINUE TO BUILD WESTWARD
WHILE THE REMNANTS OF THE CLOSED CIRCULATION OVER THE MID
MISSISSIPPI VALLEY WILL GET PICKED UP BY THE WESTERLIES AND CARRIED
ACROSS THE NORTHEAST. THE PASSING SHORTWAVE WILL ENHANCE THE CHANCE
FOR THUNDERSTORMS ACROSS THE SRN TIER AND FINGER LAKES SUNDAY
AFTERNOON...BUT A WELL DEVELOPED LAKE BREEZE SHOULD SHADOW SITES
FROM THE IAG FRONTIER TO NEAR ROCHESTER.

THERE IS FORECAST TO BE A LULL IN THE SEEMINGLY NEVER ENDING PARADE
OF SHORTWAVES CROSSING OUR REGION ON MONDAY...BUT GIVEN THE
SUBTLETIES OF THESE FEATURES AND THE UNSTABLE AIRMASS THAT WILL BE
IN PLACE...CANNOT ARGUE AGAINST KEEPING LOW CHC POPS IN PLACE. AM
EXPECTING THE VAST MAJORITY OF THE DAY TO BE RAIN FREE THOUGH.

THE NEXT VORT CENTER IS PROGGED TO CROSS THE LOWER GREAT LAKES ON
TUESDAY. THIS FEATURE...UNLIKE ALL OF ITS PREDECESSORS FROM THE
PREVIOUS WEEK...WILL BE TRACKING FROM WEST TO EAST RATHER THAN FROM
THE DEEP SOUTH. THIS SHOULD BE A CLUE THAT PWAT VALUES WILL LIKELY
BE A LITTLE LOWER...ALTHOUGH IT WILL STILL FEEL UNCOMFORTABLY HUMID.
ANOTHER FEATURE WILL FOLLOW IN ITS FOOTSTEPS SOME 24 HOURS LATER...
KEEPING THE POTENTIAL FOR THUNDERSTORMS IN THE FORECAST FOR YET
ANOTHER DAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ALONG
LAKE BREEZES AND OTHER LOW LEVEL BOUNDARIES THROUGH THE EVENING
HOURS...DIMINISHING AROUND AND AFTER 00Z-03Z.

EXPECT AREAS OF FOG TO REDEVELOP TONIGHT AS NOCTURNAL COOLING
INTERACTS WITH VERY MOIST AIR STILL IN PLACE. THE INCREASE IN
MOISTURE WILL LIKELY RESULT IN MVFR TO IFR CONDITIONS...ESPECIALLY
FOR THE SOUTHERN TIER VALLEYS.

SHOWERS AND THUNDERSTORMS WILL RETURN AGAIN DURING THURSDAY MID
MORNING THROUGH MID AFTERNOON...INTO THE EARLY EVENING FOR THE
EASTERN LAKE ONTARIO REGION. ALTHOUGH MOST OF THE DAYTIME PERIOD
WILL BE VFR...ONE CAN EXPECT MVFR CONDITIONS DURING ANY SHOWERS AND
IFR CONDITIONS ESPECIALLY DURING THUNDERSTORMS.

OUTLOOK...
THURSDAY THROUGH FRIDAY...VFR TO MVFR. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WITH ASSOCIATED MVFR/IFR EACH DAY.
SATURDAY AND SUNDAY....MAINLY VFR. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.
MONDAY...MAINLY VFR. CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WINDS LESS THAN 10 KNOTS WILL BE MAINLY FROM THE EAST AND NORTHEAST
ALONG THE LAKE ONTARIO NEARSHORE WATERS AND SOUTHWESTERLY ALONG THE
NEARSHORE OF LAKE ERIE...ALTHOUGH WINDS MAY SHIFT TO ANY DIRECTION
DEPENDING ON THE PROXIMITY OF SCATTERED SHOWERS AND THUNDERSTORMS
THIS EVENING. GUSTY WINDS ARE POSSIBLE WITH THE AREAS OF
PRECIPITATION...ESPECIALLY CLOSER TO THUNDERSTORMS. WINDS WILL BE
GENERALLY SOUTHWESTERLY ON BOTH LAKES DURING THE REMAINDER OF THE
WEEK AS HIGH PRESSURE BECOMES ESTABLISHED OVER THE MID ATLANTIC
STATES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELY
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Jul 3, 12:48 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
148 PM EDT WED JUL 3 2013

NYZ001>008-010>014-019>021-085-041500-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
148 PM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WITHIN A MOISTURE RICH
ENVIRONMENT WILL BE FAVORABLE TO PRODUCE TORRENTIAL THUNDERSTORMS
THAT COULD PRODUCE AREAS OF SIGNIFICANT RAINFALL. THIS WILL
CONTINUE THE RISK FOR THE LOCALIZED FLOODING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WITHIN A MOISTURE RICH ENVIRONMENT WILL
BE FAVORABLE TO PRODUCE TORRENTIAL THUNDERSTORMS BOTH THURSDAY AND
FRIDAY. THIS COULD PRODUCE AREAS OF SIGNIFICANT RAINFALL...
CONTINUING THE RISK FOR THE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
148 PM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

In the hours before

Special weather statement, Jul 3, 3:23 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT WED JUL 3 2013

NYZ003-011-032115-
GENESEE NY-MONROE NY-
423 PM EDT WED JUL 3 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND HEAVY RAIN.
  THIS STORM WAS LOCATED NEAR SCOTTSVILLE...AND MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GATES-NORTH GATES AND GATES...
  GREECE...
  ROCHESTER AND BRIGHTON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4309 7795 4329 7764 4307 7745 4299 7788

REYNOLDS

The radar

The Buffalo radar (KBUF), 89 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 2 hail, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 3, 3:39 PM EST
Where
Monroe County, (Roc)rochester Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
43.120, -77.670

Thunderstorm Wind, Monroe

When
July 3, 4:05 PM EST
Where
Monroe County, 0.5 mi W of Blackwatch Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
43.100, -77.440

Media reported trees down by thunderstorm winds.

Thunderstorm Wind, Monroe

When
July 3, 4:26 PM EST
Where
Monroe County, 0.5 mi W of Blackwatch Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.100, -77.440

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Monroe

When
July 3, 4:28 PM EST
Where
Monroe County, 0.86 mi NE of Pittsford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.090, -77.520

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Hail, Monroe

When
July 3, 4:40 PM EST
Where
Monroe County, 0.86 mi SW of Brighton
Measured
0.88 in hail
Reported by
Social Media
Coordinates
43.120, -77.580

Hail, Orleans

When
July 3, 4:43 PM EST
Where
Orleans County, Waterport
Measured
1 in hail
Property damage
$5,000
Reported by
Social Media
Coordinates
43.320, -78.250

Thunderstorm Wind, Wayne

When
July 3, 4:46 PM EST
Where
Wayne County, Macedon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.070, -77.300

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Wayne

When
July 3, 4:50 PM EST
Where
Wayne County, 0.69 mi S of Palmyra
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.060, -77.230

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Orleans

When
July 3, 4:52 PM EST
Where
Orleans County, Shelby
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.180, -78.400

Law enforcement received reports of trees downed by thunderstorm winds on Crane Road.

Thunderstorm Wind, Wayne

When
July 3, 5:05 PM EST
Where
Wayne County, 0.86 mi SE of Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.040, -77.090

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Thunderstorm Wind, Wayne

When
July 3, 5:17 PM EST
Where
Wayne County, 1.51 mi W of Lyons
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.070, -77.030

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Flood, Monroe

When
July 3, 5:30 PM EST to 7:00 PM EST
Where
Monroe County, 0.73 mi NW of Brighton Po to 0.55 mi WNW of Brighton Po
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
43.158, -77.559

Thunderstorm Wind, Wayne

When
July 3, 5:33 PM EST
Where
Wayne County, 2.05 mi SE of Lyons
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.050, -76.970

Law enforcement received multiple reports of trees and wires downed by thunderstorm winds.

Flood, Monroe

When
July 3, 7:30 PM EST to 9:30 PM EST
Where
Monroe County, 0.66 mi SE of Brighton to 0.51 mi SSE of Brighton
Cause
Heavy Rain
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
43.125, -77.559

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470343, 470344, 470345, 470346, 470347, 470349, 470350, 470351, 470352, 470353, 470354, 470355, 470356, 470357.